I am a 21 year old woman, and I just started using acne.org.
I'm from Denmark, so my english is not flawless
I've always had unclear skin, starting in my teens, but it has been ok, I could keep it at bay with topicals and murad skincare.
But then I got really sick with anorexia, and as I slowly gained weight again in recovery, my acne exploded. Never had bad cystic acne, but really really bad whitehead (inflamed) acne especially on my lower cheeks. It made me absolutely miserable .. I could not leave the house, I was crying all the time.
My doc. put me on dianette and skinoren, I also tried tetracycline. Nothing helped, and after 5 monts I was desperate, and finally got to see a skindoctor. She put me on accutane ! YES, finally, I thought.
I am on 20 mg a day (I am only 47 kg.) She wanted to start me on a low dose and keep going for a long time. I've been taking it for almost 5 months, and my acne has almost cleared up. One active zit every other week, and it is small.
I also take evening primrose oil, vit. C, D, E, Niacin and silica.
I Dont eat wheat, sugar or diary but plenty of fresh veggies, fruit, protein and healthy fats.
I have OCD and anxiety, and i think it affects my skin more, when I am stressed and anxious, of cause.
But I am afraid to go back on medication (zoloft) because when my acne went crazy, I also just started zoloft again. I dont know if it was the eating disorder or the medication that kickstarted the acne.
So I stopped the medication slowly, but my doc says it had nothing to do with zoloft.. but what if it had?? I am so afraid that my skin will get bad again .. but I know that anxiety makes my skin worse (never real bad cause of the tane), but will the medication make it even worser?
Any experience on this ??